Alert archive / Kentucky / River Flood Warnings in 2016

River Flood Warning 4, NWS Louisville, KY

February 3, 2016Warren County, Kentucky

NWS Louisville, KY issued this river flood warning at Feb 3, 2016, 1:55 PM CST for Warren County, Kentucky. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Feb 3, 2016, 1:55 PM CST (19:55 UTC)
Expired
Feb 5, 2016, 11:23 AM CST
In force
45 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

County Warren County, KY

The radar

The Nashville radar (KOHX), 74 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Drakes Creek near Alvaton (ALVK2). The gauge peaked at 23.80 ft at Feb 3, 2016, 6:00 PM CST.

actionminormoderate10203002/0302/0402/0502/06
Action stage
22 ft
Minor stage
24 ft
Moderate stage
35 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03314000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

692 
WGUS43 KLMK 031955
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
255 PM EST WED FEB 3 2016

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Drakes Creek near Alvaton

affecting the following counties in Kentucky...Warren.

.Heavy rain over the last day will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC227-040755-
/O.NEW.KLMK.FL.W.0004.160203T1955Z-160205T1723Z/
/ALVK2.1.ER.160203T1922Z.160204T0700Z.160205T1123Z.NO/
255 PM EST WED FEB 3 2016

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Drakes Creek near Alvaton.
* until Friday afternoon.
* At  1:45 PM Wednesday the stage was 21.6 feet. 
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 26.3 feet by after midnight Thursday. The river will 
  fall below flood stage by Friday morning.
* Flood History...This crest compares to a previous crest of 25.9  
  feet on May 4 2011.


&&

LAT...LON 3685 8632 3697 8632 3699 8646 3684 8646


$$

szappanos
2 follow-up statements
935 
WGUS83 KLMK 040131
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
831 PM EST WED FEB 3 2016

...The Flood Warning continues for the following rivers in 
Kentucky...

  Drakes Creek near Alvaton 
 
affecting the following counties in Kentucky...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC227-041531-
/O.CON.KLMK.FL.W.0004.000000T0000Z-160205T1723Z/
/ALVK2.N.ER.160203T1910Z.160203T2330Z.160204T0656Z.NO/
831 PM EST WED FEB 3 2016

The Flood Warning continues for
  the Drakes Creek near Alvaton.
* until late tonight.
* At  7:45 PM Wednesday the stage was 23.7 feet. 
* Flood stage is 22.0 feet.
* Flooding is occurring and flooding is forecast tonight.
* Forecast...The river will continue to fall to below flood stage by 
  late tonight.
* Flood History...This crest compares to a previous crest of 23.7  
  feet on Apr 13 2011.

&&

LAT...LON 3685 8632 3697 8632 3699 8646 3684 8646


$$
RL
443 
WGUS83 KLMK 040728
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
228 AM EST THU FEB 4 2016

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Drakes Creek near Alvaton
 
affecting the following counties in Kentucky...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC227-040758-
/O.CAN.KLMK.FL.W.0004.000000T0000Z-160205T1723Z/
/ALVK2.N.ER.160203T1910Z.160203T2330Z.160204T0527Z.NO/
228 AM EST THU FEB 4 2016

The flood warning is cancelled for
  the Drakes Creek near Alvaton.
* At  1:45 AM Thursday the stage was 21.3 feet. 
* Flood stage is 22.0 feet.
* Fell below flood stage at 12:27 AM Thursday.
* Forecast...The river will continue to fall to 13.8 feet by Friday 
  morning.

&&

LAT...LON 3685 8632 3697 8632 3699 8646 3684 8646


$$

13

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Feb 3, 11:17 AM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Feb 3, 11:17 AM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1217 PM EST WED FEB 3 2016

...Updated Aviation Discussion...

.SHORT TERM (Now through Thursday)...
Issued at 131 AM EST Wed Feb 3 2016

Skies will clear out this morning in dry air behind the departing
cold front that brought us our rain last night. However the main
upper trof will remain well to our west and a secondary surface trof
will move in from the northwest this afternoon, bringing clouds back
to the area. It looks like RH will be deep enough, along with some
weak lift, so that a few sprinkles could squeeze out of the clouds,
especially in southern Indiana and north central Kentucky late this
afternoon.

WSW winds will be gusty today, into the 20-25 mph range throughout
the region and perhaps a bit higher than that in the Blue Grass.

Temperatures today will be steady this morning and then fall slowly
this afternoon.

Tonight the clouds will continue to pivot through the area with a
few sprinkles possible this evening areawide. It doesn't look like
there will be much glaciation in the cloud layer, but a few flurries
aren't entirely out of the question along and north of the Ohio
River. Lows Thursday morning will be in the 25 to 30 degree range.
Definitely cooler than what we've seen the past few days, but normal
for this time of year.

On Thursday high pressure will nose in from the west and provide us
with mostly sunny skies. High temperatures should be around 40.

.LONG TERM (Thursday night through Tuesday)...
Issued at 233 AM EST Wed Feb 3 2016

General ridging at the surface will provide us with dry weather
through Sunday. The air will be mild, with afternoon highs in the
upper 40s and lower 50s Friday through Sunday.

The beginning of big changes will come in early in the new week.
Surface low pressure with an attendant cold front will move in from
the west Sunday night/Monday, then get hung up over the upper Ohio
Valley and Great Lakes as a deep upper trof digs into the eastern
United States. This will bring, depending on temperatures, chances
of light rain and snow to the region. Colder air will be brought in,
with highs probably not making it past the freezing mark by Tuesday.

&&

.AVIATION (18Z TAF Update)...
Updated at 1217 PM EST Wed Feb 3 2016

Currently, the TAF sites are in the dry slot in the post frontal
wake.  Mainly clear skies were noted and VFR conditions are expected
through the afternoon hours.  Main forecast issue will be surface
winds.  Gusty southwest winds at 15-20kts and gusts up 25 kts at
KBWG and up to 30-35kts at KSDF/KLEX will be possible...resulting in
cross winds on the parallel runways at KSDF.

Shield of low clouds to the northwest will continue to move
southeastward and into KSDF/KBWG by 03/21-22Z and then into KLEX by
04/00Z or so.  Ceilings this evening look to remain in the VFR
category with heights around 5Kft AGL.  Surface winds will decrease
with the arrival of the lower cloudiness in the 03/21-22Z time
frame.  We expect winds to back to the west and speeds should
decrease into the 8-12kt range and then into the 6-8kt range for the
overnight period.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........13
Long Term.........13
Aviation..........MJ
Hazardous weather outlook, Feb 3, 2:01 AM CST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 AM EST WED FEB 3 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-032000-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE...
HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY
301 AM EST WED FEB 3 2016 /201 AM CST WED FEB 3 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 10:08 PM CSTAreal Flood AdvisoryLMKBullitt, Jefferson, Oldham, Trimble3 hr
Feb 2, 10:31 PM CSTAreal Flood AdvisoryLMKAllen, Barren, Butler, Edmonson, Grayson, Green and 5 more4 hr
Feb 2, 11:11 PM CSTSpecial Weather StatementLMKSpencer34 min
Feb 2, 11:29 PM CSTAreal Flood AdvisoryLMKAnderson, Bullitt, Franklin, Hardin, Henry, Larue and 7 more6 hr
Feb 2, 11:56 PM CSTFlash Flood WarningLMKBullitt, Hardin, Nelson, Spencer4 hr
Feb 3, 12:15 AM CSTSpecial Weather StatementLMKMonroe30 min
Feb 3, 1:02 AM CSTAreal Flood AdvisoryLMKAdair, Boyle, Casey, Garrard, Green, Lincoln and 5 more4 hr
Feb 3, 1:05 AM CSTAreal Flood AdvisoryLMKAnderson, Bourbon, Clark, Fayette, Franklin, Harrison and 5 more4 hr
Feb 3, 1:25 AM CSTSpecial Weather StatementLMKBourbon, Clark, Fayette, Jessamine35 min
Feb 3, 1:36 AM CSTSpecial Weather StatementLMKGarrard, Madison39 min
Feb 3, 2:05 AM CSTAreal Flood AdvisoryLMKClinton, Cumberland3 hr
Feb 3, 3:08 AM CSTRiver Flood WarningLMKOhio29 hr
Feb 3, 9:06 AM CSTRiver Flood WarningLMKButler, Warren3 days
Feb 3, 9:06 AM CSTRiver Flood WarningLMKButler, Muhlenberg, Ohio4 days

Nearby

River Flood Warnings in Kentucky, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.